Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 25, 2006, 3:36 PM PDT. It took effect at Aug 26, 2006, 12:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2006, 3:36 PM PDT (22:36 UTC)
- In effect from
- Aug 26, 2006, 12:00 AM PDT
- Expired
- Aug 26, 2006, 4:33 AM PDT
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 252236 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 336 PM PDT FRI AUG 25 2006 ...VERY LOW HUMIDITY AND BREEZY EAST WINDS TO INCREASE FIRE DANGER OVER PORTIONS OF THE WEST SLOPES OF THE SIERRA NEVADA...INCLUDING THE NORTHERN SIERRA FOOTHILLS TONIGHT THROUGH SATURDAY MORNING... .SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN TONIGHT INTO SATURDAY MORNING...RESULTING IN BREEZY EASTERLY WINDS WITH GUSTS UP TO 35 MPH OVER RIDGES AND THROUGH WEST TO EAST FACING CANYONS. THIS COMBINED WITH ALREADY LOW HUMIDITIES WILL RESULT IN INCREASED FIRE DANGER. WINDS ARE EXPECTED TO DECREASE BY SATURDAY AFTERNOON...BUT REMAIN LOCALLY BREEZY THROUGH THE WEEKEND. COOLER TEMPERATURES WITH HIGHER HUMIDITIES DEVELOP TUESDAY. PLEASE ADVISE FIELD CREWS OF THIS RED FLAG WARNING. THIS WARNING INCLUDES LASSEN NATIONAL PARK...LASSEN...PLUMAS...ELDORADO AND TAHOE NATIONAL FORESTS WEST OF THE SIERRA CREST...AND PORTIONS OF THE SHASTA-TRINITY AND BUTTE UNITS IN THE NORTHERN SIERRA FOOTHILLS. CAZ213-214-252345- /O.CAN.KSTO.FW.A.0003.060826T0700Z-060826T1900Z/ 336 PM PDT FRI AUG 25 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE SHASTA TRINITY NATIONAL FOREST AS WELL AS THE BURNEY BASIN AND THE NORTHWESTERN PORTION OF THE LASSEN NATIONAL FOREST. DRY AIR WILL CONTINUE TO FILTER OVER THE REGION TONIGHT...WITH POOR RELATIVE HUMIDITIES EXPECTED ACROSS THESE AREAS. NORTHEAST GRADIENT WILL ALSO DEVELOP TONIGHT...PRODUCING LOCALLY BREEZY CONDITIONS. THESE DANGEROUS FIRE WEATHER CONDITIONS WILL NOT BE WIDESPREAD. THEREFORE...THE FIRE WEATHER WATCH IS CANCELLED. $$ CAZ266-268-269-261400- /O.UPG.KSTO.FW.A.0003.060826T0700Z-060826T1900Z/ /O.NEW.KSTO.FW.W.0003.060826T0700Z-060826T1900Z/ 336 PM PDT FRI AUG 25 2006 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT SATURDAY FOR LOW HUMIDITIES AND GUSTY EAST WINDS... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN SLOPES OF THE NORTHERN SIERRA AND FOOTHILLS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EASTERLY WINDS WILL DEVELOP TONIGHT AND GUST UP TO 35 MPH OVER RIDGES AND THROUGH WEST TO EAST ORIENTED CANYONS AT TIMES TONIGHT THROUGH SATURDAY MORNING. POOR HUMIDITY RECOVERY IS ALSO EXPECTED...WITH HUMIDITIES ONLY RECOVERING INTO THE 20 TO 30 PERCENT RANGE TONIGHT. EASTERLY WINDS WILL WEAKEN BY SATURDAY AFTERNOON...BUT REMAIN LOCALLY BREEZY AT NIGHT THROUGH MONDAY. IN ADDITION DAYTIME HUMIDITIES WILL CONTINUE IN THE TEENS TO SINGLE DIGITS WITH AREAS OF POOR OVERNIGHT HUMIDITY RECOVERY INTO MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS86 KSTO 261133 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 433 AM PDT SAT AUG 26 2006 CAZ266-268-269-261245- /O.CAN.KSTO.FW.W.0003.000000T0000Z-060826T1900Z/ 433 AM PDT SAT AUG 26 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR THE WESTERN SLOPES OF THE NORTHERN SIERRA AND FOOTHILLS. ALTHOUGH A FEW ISOLATED LOCATIONS HAVE SEEN SOME EAST TO NORTHEAST BREEZES THIS MORNING...MOST LOCATIONS HAVE MAINTAINED RELATIVELY LIGHT WINDS. SOME INCREASE IN WIND IS POSSIBLE DURING THE EARLY MORNING HOURS ESPECIALLY OVER RIDGES AND DOWN EAST TO WEST FACING CANYONS BUT THIS INCREASE WILL BE SHORT LIVED WITH WINDS EXCEPTED TO DROP OFF BY LATE MORNING. HUMIDITY RECOVERY HAS BEEN RELATIVELY POOR THIS MORNING BUT STILL HAS TOPPED 30 PERCENT AT MOST LOCATIONS. ANOTHER NIGHT OF POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT BUT AGAIN WINDS ARE EXPECTED TO REMAIN MAINLY LIGHT DURING THE NIGHT EXCEPT FOR BRIEF PERIODS OF BREEZY NORTHEAST TO EAST WINDS IN SOME LOCATIONS. $$ SMITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:30 PM PDT, 6 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT FRI AUG 25 2006 .DISCUSSION... WATER VAPOR IMAGERY SHOWS STRONG SUBSIDENCE SPREADING SWD OVER NORCAL IN THE WAKE OF THE UPPER LOW OVER ID. THERE IS ALSO SHORT WAVE ENERGY/SUBSIDENCE DIGGING SWD FROM ERN ORE INTO NWRN NV IN THE WAKE OF THE UPPER LOW OVER ID. THIS RESULTED IN SOME BACK DOOR/SYNOPTIC COOLING MENTIONED BY A PREVIOUS FORECASTER SEVERAL DAYS AGO. DELTA BREEZE HAS NOT BEEN THAT STRONG TO COOL THE VLY TO THE EXTENT IT DID TODAY. 22Z 24 HR TEMP TRENDS RUNNING FROM MINUS 10 NEAR THE DELTA TO ZERO AT RDD. THIS HAS RESULTED IN A DELIGHTFUL DAY...BUT COOLER THAN PREVIOUSLY THOUGHT OVER MUCH OF THE INTERIOR VLY. SHORT WAVE NEARING NWN NV IS EXPECTED TO DIG THE UPPER LOW TOWARDS KSLC BY 00Z SUN...WHICH WILL ALLOW HIGH PRESSURE OVER THE ERN PAC TO BUILD INTO NORCAL DURING THE WEEKEND. THIS WILL RESULT IN A WARMING TREND OVER NORCAL AS 850 MBS TEMPS AND LOW TO MID LEVEL THICKNESS VALUES INCREASE DURING THE WEEKEND. IN ADDITION TO THE WARMING TREND...PRESSURE RISES OVER THE PAC NW/GREAT BASIN IN THE WAKE OF THE UPPER LOW/SHORT WAVE ENERGY WILL RESULT IN OFFSHORE FLOW AND A PERIOD OF ADIABATICALLY DRYING ELY OR DOWNSLOPE WINDS LATER TONIGHT AND SAT MORNING. POOR HUMIDITY RECOVERY IS EXPECTED OVER PORTIONS OF THE SIERNEV ALONG WITH BREEZY ELY WINDS DUE TO THE INCREASING ELY GRADIENT OVERNITE. FORECAST SOUNDINGS FOR BLU INDICATE ABOUT A 9 TO 10 HR WINDOW OF BREEZY ELY WINDS 20-25 KTS BLO 2000 FT ROUGHLY BETWEEN 07Z-17Z SAT. WINDS ALOFT ARE MUCH LIGHTER...BUT ORIENTATION OF SW-NE FACING CANYONS WILL RESULT IN MORE WIDESPREAD WIND/LOW RH RECOVERY AND AN INCREASE IN FIRE DANGER. WE HAVE DECIDED TO ISSUE RED FLAG WARNING FOR THE SIERNEV FIRE WX ZONES IN AREA OF STRONGEST SUBSIDENCE ROUGHLY PROGGED BY THE 850 MBS OMEGA PROGS OVERNITE. GIVEN THE OFFSHORE FLOW PATTERN AND AND ADIABATIC WARMING WE HAVE WARMED MIN TEMPS SOME OVERNITE...EXCEPT IN THE FAR NRN MTN ZONES WHERE ADIABATIC WARMING EFFECTS EXPECTED TO BE LESS THAN LAST NITE. ELY WINDS EXPECTED TO DECREASE SAT AFTN AS THE UPPER LOW MOVES EWD TOWARDS KSLC...AND/OR UPSLOPE FLOW DEVELOPING DURING THE DAY WEAKENS OR OVERWHELMS THE ELY GRADIENT. UPPER RIDGE PATTERN FORECAST TO BREAK DOWN EARLY NEXT WEEK WITH THE GFS BRINGING A COUPLE OF SHORT WAVES INTO NORCAL MON/MON NITE. SOME 700 MBS UVM IS FORECAST DURING THIS TIME PERIOD...AND IF TIMING IS CORRECT...MAY TRIGGER A STORM OR TWO NEAR THE CA/OR BORDER. OTHERWISE...MEDIUM RANGE MODELS INDICATE AN UPPER TROF DEVELOPING ALONG THE W COAST WHICH WILL KEEP NORCAL UNDER A TEMPERATE SW FLOW ALOFT AND SEASONABLE TEMP WX REGIME. GFS INDICATES THE POSSIBILITY OF A VERY COOL DAY ON WED DUE TO A SHARPENING OF THE UPPER TROF. IF CORRECT...MAX TEMPS ON WED COULD BE SOME 8 TO 10 DEG COOLER THAN NORMAL. ECMWF NOT NEARLY AS COOL AS THE GFS AND HAVE NOT GONE AS COOL AS INDICATED BY THE 12Z GFS MEX GUIDANCE. MODERATION IN TEMPS EXPECTED LATER IN THE WEEK AND INTO THE LABOR DAY WEEKEND. CA STATE FAIR IN SAC MAY ESCAPE WITH NO TRIPLE DIGIT MAX TEMPS. JHM && .AVIATION... LIGHT NORTHERLY/OFFSHORE GRADIENT DEVELOPS TONIGHT ACROSS THE NRN SAC VLY. QUESTION IF THESE WINDS WILL MAKE IT AS FAR SOUTH AS SMF. IN ANY EVEN TONIGHT THE SHALLOW INVERSION SHOULD KEEP WINDS LIGHT AND VARIABLE FROM SMF-SCK...OTHERWISE CLEAR AND VFR FOR ALL TAFS. ONLY TWEB ISSUE WILL BE HOW MUCH (IF ANY) MARINE LAYER MAKES IT INTO THE BAY AREA. LIGHT OFFSHORE FLOW AT 850 STRENGTHENS A BIT LATE TONIGHT. RAPID EROSION OF THE MARINE LAYER NOW OCCURRING OFF THE EKA COAST AND THIS SHOULD SPREAD FURTHER SOUTH. HOWEVER...WILL LEAVE IN MENTION OF SOME LOW CIGS OVERNIGHT IN OAK VCNTY...PER OAK TAF. LOCALLY GUSTY SFC WINDS FROM THE E/NE LATE TONIGHT ALONG THE WEST SLOPE OF THE SIERRA MAINLY NORTH OF HIGHWAY 50. BASIL && .STO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR PORTIONS OF THE SIERRA NEVADA AND FOOTHILLS FOR POOR HUMIDITY RECOVERY AND BREEZY EAST WINDS LATE TONIGHT THROUGH SATURDAY MORNING.
Hazardous weather outlook, Aug 25, 7:00 AM PDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI AUG 25 2006 CAZ013>019-063-064-066>069-261400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY OFFSHORE WINDS ARE EXPECTED TO DEVELOP LATER TODAY RESULTING IN VERY DRY CONDITIONS OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA. LOCALLY GUSTY WINDS COULD DEVELOP OVER HIGHER TERRAIN AND THROUGH CANYONS LATE TONIGHT...ESPECIALLY IN THE SIERRA NEVADA AND MOUNTAINS OF SHASTA COUNTY. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY LOCALLY BREEZY OFFSHORE WINDS AND LOW HUMIDITIES MAY PERSIST THROUGH SATURDAY MORNING. WARM AND DRY CONDITIONS SHOULD CONTINUE THROUGH THE WEEKEND...BUT WINDS SHOULD BE LESS OF A FACTOR. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.